Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 57, NWS Hastings, NE

June 27, 2008Mitchell County, Kansas

NWS Hastings, NE issued this flash flood warning at Jun 27, 2008, 4:32 AM CDT for Mitchell County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2008, 4:32 AM CDT (09:32 UTC)
Expired
Jun 27, 2008, 9:37 AM CDT
In force
5 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

County Mitchell County, KS

The radar

The Grand Island radar (KUEX), 93 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3854 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 270932
FFWGID
KSC123-271530-
/O.NEW.KGID.FF.W.0057.080627T0932Z-080627T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
432 AM CDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 1030 AM CDT

* AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTSVILLE

BASINS INCLUDED IN THE WARNING INCLUDE LITTLE CHEYENNE CREEK AND 
WEST ASHER CREEK.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3956 9815 3956 9814 3956 9792 3943 9793
TIME...MOT...LOC 0932Z 180DEG 0KT 3951 9799

$$

HEINLEIN
1 follow-up statement
000 
WGUS73 KGID 271437
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
935 AM CDT FRI JUN 27 2008

KSC123-271445-
/O.CAN.KGID.FF.W.0057.000000T0000Z-080627T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL KS-
935 AM CDT FRI JUN 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
MITCHELL COUNTY...

RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING
IS EXPECTED AT THIS TIME. HOWEVER...SOME PONDING OF WATER MAY 
CONTINUE THROUGH THE DAY AROUND THE SCOTTSVILLE AREA...AND SMALL 
CREEKS AND STREAMS INCLUDING THE PLUM CREEK WILL LIKELY SEE ELEVATED 
FLOWS THROUGH TODAY BEFORE RECEDING OVERNIGHT. 

LAT...LON 3956 9815 3956 9814 3956 9792 3943 9793
TIME...MOT...LOC 1435Z 180DEG 0KT 3951 9799

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:16 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 27, 1:16 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
116 AM CDT FRI JUN 27 2008

.DISCUSSION...UPDATED THE FORECAST FOR WANING THUNDERSTORM
ACTIVITY.

&&

.PREV DISCUSSION... /ISSUED 1224 AM CDT FRI JUN 27 2008/

AVIATION...06Z TAF. MAIN FORECAST CONCERN LIES IN THE FIRST FEW
HOURS OF THE TAF PERIOD...AS LINE OF STRONG THUNDERSTORMS PASSES
THROUGH THE CWA. HEAVIEST STORMS HAVE MOVED OFF TO THE EAST OF THE
GRI TERMINAL...BUT SHOWERS AND WEAKER THUNDERSTORMS CONTINUE.
ONGOING PRECIPITATION ACROSS THE CENTRAL PLAINS WILL IMPACT WHERE
THE MAIN COLD FRONT ENDS UP...AND STILL EXPECTING NORTHWESTERLY
WINDS TO ARRIVE AT THE TERMINAL BY EARLY AFTERNOON. ONCE THIS
PRECIP COMES TO AN END...EXPECTING VFR CONDITIONS FOR REST OF
PERIOD.

PREV DISCUSSION... /ISSUED 642 PM CDT THU JUN 26 2008/

AVIATION...FOR THE 00Z KGRI TAF. VFR TO MVFR CONDITIONS EXPECTED
FOR THE GRAND ISLAND TERMINAL THROUGH MOST OF THE PERIOD. MAIN
QUESTION IS IF THUNDERSTORMS WILL MAKE IT INTO THE TERMINAL AREA
LATER THIS EVENING TO OVERNIGHT. WILL OPT TO LEAVE STORMS OUT OF
THE FCST AT THIS TIME...BUT THIS WILL HAVE TO BE WATCHED CLOSELY
OVER THE NEXT FEW HOURS. OTHERWISE...MAINLY SOME MID TO HIGH CLOUD
COVER WILL IMPACT THE TERMINAL THROUGH MOST OF FRIDAY.

PREV DISCUSSION... /ISSUED 307 PM CDT THU JUN 26 2008/

SHORT TERM...THROUGH 12Z SATURDAY. QUITE A FEW THINGS GOING ON AT
THIS TIME...BUT WONDERING JUST WHAT WILL COME OF IT ALL. OUTFLOW
BOUNDARY CONTINUES TO PUSH WEST TOWARD 281 AT THIS TIME...WITH SOME
WEAKISH DEVELOPMENT. DEVELOPMENT MAY BE INHIBITED BY SUBSIDENCE IN
WAKE OF MCV CIRCULATION OVER/NEAR THE CWFA. ALSO...CAPPING WITH WARM
AIR ALOFT IS PRETTY STRONG. IF SOMETHING CAN GET GOING...A PULSE TYPE
SEVERE STORM SEEMS MORE PROBABLE WITH WEAKER SHEAR THE FURTHER SOUTH
ONE GOES.

TO THE NORTH...PSEUDO BOUNDARY IS WASHING OUT A BIT IN THE NORTHERN
CWFA...BUT HAS SHOWN SIGNS ON VISIBLE WITH SOME VERTICAL
DEVELOPMENT. THIS LINE GOES BACK WEST INTO THE SANDHILLS...AND
CONVERGES WITH DRY LINE TYPE FEATURE IN CHERRY COUNTY. THAT AREA
MAY ALSO BE FOCAL POINT FOR CONVECTION AS THE EVENING WEARS
ON...FROM THE NORTHWEST TO THE SOUTHEAST. SHEAR IS BETTER UP THERE
SO SOME POTENTIAL FOR SLIGHTLY MORE WIDESPREAD SEVERE WEATHER
LOOKS REASONABLE. STILL THOUGH...COVERAGE FOR THE CWFA LOOKS TO BE
SCATTERED AT BEST THIS EVENING...WITH SOME INCREASE OVER NORTHERN
CWFA TONIGHT AS MORE CONVECTION NEAR LIKELY SOUTH DAKOTA MCS AND
NEAR FRONT SEEMS PLAUSIBLE.

ON FRIDAY...WOULD EXPECT SOME DEBRIS TYPE CLOUDS AND LINGER
SHOWERS/ISOLATED THUNDERSTORMS AS THE COLD FRONT PUSHES THROUGH THE
CWFA. MODELS CONTINUE TO SOLIDLY PREDICT THE FRONT WILL BE THROUGH
ABOUT 75 PERCENT OF THE CWFA BY NOON...AND PROBABLY EXITING THE
SOUTHEAST CWFA AROUND 21-22Z. THAT WOULD ALLOW AREAS AHEAD OF THE
FRONT TO WARM...AND POTENTIALLY FIRE A FEW THUNDERSTORMS. THE
VAST MAJORITY OF THE CWFA LOOKS LIKE IT WILL BE SPARED MOST OF THE
MAJOR RAINFALL OR STRONG STORM RELATED ISSUES. THINGS CONTINUE TO
ROLL SOUTHEAST FROM THERE FRIDAY NIGHT...WITH CLEARING AND MUCH
DRIER WEATHER COMING IN BY SATURDAY MORNING.

LONG TERM...12Z SATURDAY THROUGH THURSDAY. FORECAST CONCERNS
INCLUDE TEMPERATURES EARLY IN THE PERIOD AND THEN RETURNING
THUNDERSTORM CHANCES NEXT WEEK.

THE UPPER PATTERN AMPLIFIES OVER THE WEEKEND AS UNSEASONABLY STRONG
UPPER LOW DIGS THROUGH THE UPPER MIDWEST/GREAT LAKES REGION...WHILE
UPSTREAM THE UPPER RIDGE BULGES OVER THE WESTERN CONUS. COOLER AND
CONSIDERABLY DRIER AIR ADVECTS INTO THE REGION BEHIND COLD FRONTAL
PASSAGE...AND IS REINFORCED BY NORTH/NORTHWEST FLOW THROUGH THE
DEPTH OF THE TROPOSPHERE THROUGH THE WEEKEND. DEEP MIXING INDICATED
ON FORECAST SOUNDINGS SHOULD OFFSET COOL LOW-LEVEL TEMPS TO SOME
DEGREE...BUT BELOW NORMAL TEMPS LOOK LIKE A GOOD BET. EXPECTING DRY
CONDITIONS THROUGH THE WEEKEND WITH FRONT WELL SOUTH...DRIER AIR IN
PLACE IN ITS WAKE...AND FORCING FROM UPPER LOW/STEEPER LAPSE RATES
STAYING EAST/NORTHEAST OF THE CWA. SHOULD BE A NICE WEEKEND WEATHER
WISE...ALTHOUGH MAY BE A LITTLE BREEZY ESPECIALLY ACROSS THE
NORTH/NORTHEAST ON SATURDAY.

DRY CONDITIONS LOOK TO HOLD THROUGH MONDAY NIGHT AS UPPER RIDGE
CONTINUES TO DOMINATE OVER THE WESTERN HALF OF THE COUNTRY. WILL
START TO SEE TEMPS REBOUND ON MONDAY AS WELL...AS SURFACE HIGH
BEGINS TO SLIDE EAST AND WEAK LEE TROUGH DEVELOPS...ALLOWING RETURN
FLOW TO SET UP. WILL SEE A RETURN OF AT LEAST SMALL THUNDERSTORM
CHANCES BEGINNING TUESDAY AND LASTING THROUGH THURSDAY AS SHORTWAVES
AGAIN BEGIN TO RIPPLE THROUGH AND HELP TO BREAK DOWN THE RIDGE.
DIFFICULT TO HAVE A LOT OF FAITH IN TIMING/PLACEMENT OF WAVES THIS
FAR OUT...BUT LOOKS LIKE WE COULD SEE INTERMITTENT THUNDERSTORM
CHANCES THROUGH THIS TIMEFRAME WITH WAVES SKIRTING ACROSS. AT THIS
POINT...THE MORE FAVORABLE TIME FOR MORE ORGANIZED/WIDESPREAD
PRECIPITATION LOOKS TO BE WEDNESDAY NIGHT/THURSDAY AS A COLD FRONT
PUSHES THROUGH. THIS WILL ALSO COOL TEMPS BACK TO NEAR NORMAL ON
THURSDAY FOLLOWING A COUPLE DAYS OF ABOVE AVERAGE TEMPS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

HEINLEIN
Hazardous weather outlook, Jun 27, 1:31 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
131 AM CDT FRI JUN 27 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
131 AM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE OVERNIGHT. NO ADDITIONAL SEVERE WEATHER
IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE IN THE FORECAST FRIDAY...AS A COLD FRONT MOVES
ACROSS THE OUTLOOK AREA. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM FULLERTON TO BEAVER
CITY NEBRASKA. THE PRIMARY HAZARDS FROM THESE STORMS IS WITH
LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Special weather statement, Jun 26, 11:33 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1133 PM CDT THU JUN 26 2008

NEZ041-048-049-063-064-270500-
HAMILTON-MERRICK-NANCE-POLK-YORK-
1133 PM CDT THU JUN 26 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  MERRICK COUNTY IN CENTRAL NEBRASKA
  NANCE COUNTY IN CENTRAL NEBRASKA
  POLK COUNTY IN EAST CENTRAL NEBRASKA
  YORK COUNTY IN EAST CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF YORK.
  HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUNCAN TO SHELBY TO
FAIRMONT...AND MOVING EAST AT 47 MPH.

* THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN POLK AND YORK COUNTY BY 1150 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 319 AND 365.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THE MAIN GUST FRONT WITH THIS STORM IS LOCATED ACROSS EASTERN POLK
AND YORK COUNTIES...BUT ADDITIONAL GUSTY WINDS ARE POSSIBLE WITH THE
LINE OF THUNDERSTORMS MOVING LOCATED ACROSS NANCE...MERRICK...AND
HAMILTON COUNTIES.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

PFANNKUCH
Local storm report, Jun 26, 11:52 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1152 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TSTM WND GST     BURR OAK                39.87N 98.30W
06/26/2008  E70 MPH          JEWELL             KS   CO-OP OBSERVER

&&

HEINLEIN
Local storm report, Jun 26, 11:53 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1153 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             3 E RANDALL             39.64N 97.99W
06/26/2008  E1.00 INCH       JEWELL             KS   PUBLIC

            HAIL COVERING THE GROUND

0622 PM     HAIL             10 NE PLAINVILLE        39.34N 99.17W
06/26/2008  E1.00 INCH       ROOKS              KS   PUBLIC

            HAIL UP TO QUARTER SIZE

0701 PM     HAIL             SCOTTSVILLE             39.54N 97.95W
06/26/2008  E1.75 INCH       MITCHELL           KS   LAW ENFORCEMENT

            STRONG WINDS REPORTED AS WELL

0725 PM     HAIL             7 ENE CODELL            39.23N 99.06W
06/26/2008  E1.25 INCH       ROOKS              KS   PUBLIC

0730 PM     HAIL             SCOTTSVILLE             39.54N 97.95W
06/26/2008  E2.00 INCH       MITCHELL           KS   PUBLIC

            60 TO 70 MPH WINDS ALSO REPORTED

0810 PM     HAIL             2 E RANDALL             39.64N 98.01W
06/26/2008  E0.88 INCH       JEWELL             KS   PUBLIC

0817 PM     HAIL             1 E RANDALL             39.64N 98.03W
06/26/2008  E1.75 INCH       JEWELL             KS   PUBLIC

0857 PM     TSTM WND GST     GOTHENBURG              40.93N 100.16W
06/26/2008  E60.00 MPH       DAWSON             NE   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS IN GOTHENBURG

0910 PM     TSTM WND GST     COZAD                   40.86N 99.99W
06/26/2008  E70.00 MPH       DAWSON             NE   TRAINED SPOTTER

            60 TO 70 MPH GUSTS

0915 PM     TSTM WND GST     2 W WILSONVILLE         40.11N 100.14W
06/26/2008  E60.00 MPH       FURNAS             NE   PUBLIC

0927 PM     HAIL             CAMBRIDGE               40.28N 100.17W
06/26/2008  E1.00 INCH       FURNAS             NE   LAW ENFORCEMENT

0939 PM     TSTM WND GST     BEAVER CITY             40.14N 99.83W
06/26/2008  E60.00 MPH       FURNAS             NE   LAW ENFORCEMENT

0959 PM     TSTM WND GST     PHILLIPSBURG            39.75N 99.32W
06/26/2008  M54.00 MPH       PHILLIPS           KS   AWOS

            AWOS MEASURED GUST TO 54 MPH AT AIRPORT

1004 PM     TSTM WND GST     ELM CREEK               40.72N 99.38W
06/26/2008  E60.00 MPH       BUFFALO            NE   EMERGENCY MNGR

1006 PM     TSTM WND GST     2 S STOCKTON            39.41N 99.27W
06/26/2008  E80.00 MPH       ROOKS              KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED WINDS AT 70 TO 80 MPH.

1012 PM     HAIL             PHILLIPSBURG            39.75N 99.32W
06/26/2008  E0.75 INCH       PHILLIPS           KS   CO-OP OBSERVER

            HAIL IS COVERING THE GROUND AND BEING DRIVEN BY 50 MPH
            WIND.

1014 PM     TSTM WND GST     PALCO                   39.25N 99.56W
06/26/2008  E60.00 MPH       ROOKS              KS   LAW ENFORCEMENT

            ESTIMATED 50 TO 60 MPH WINDS AND DIME SIZED HAIL.

1018 PM     TSTM WND GST     KEARNEY                 40.70N 99.08W
06/26/2008  M80.00 MPH       BUFFALO            NE   EMERGENCY MNGR

1045 PM     TSTM WND GST     2 E JUNIATA             40.59N 98.47W
06/26/2008  E60.00 MPH       ADAMS              NE   NWS EMPLOYEE

1048 PM     TSTM WND GST     LEBANON                 39.81N 98.56W
06/26/2008  E60.00 MPH       SMITH              KS   LAW ENFORCEMENT

1049 PM     TSTM WND GST     4 NE GRAND ISLAND       40.96N 98.31W
06/26/2008  M63.00 MPH       HALL               NE   ASOS

            SHINGLES WERE REPORTED BLOWN OFF ROOF IN NORTHERN GRAND
            ISLAND.

1052 PM     TSTM WND GST     HASTINGS                40.59N 98.39W
06/26/2008  M63.00 MPH       ADAMS              NE   ASOS

            HASTINGS ASOS MEASURED GUST TO 63 MPH

1053 PM     TSTM WND GST     2 WNW HASTINGS          40.60N 98.43W
06/26/2008  M63.00 MPH       ADAMS              NE   ASOS

            MEASURED AT THE HASTINGS MUNICIPAL AIRPORT.

1102 PM     TSTM WND GST     BURR OAK                39.87N 98.30W
06/26/2008  E70.00 MPH       JEWELL             KS   CO-OP OBSERVER

1123 PM     HAIL             TIPTON                  39.34N 98.47W
06/26/2008  E1.00 INCH       MITCHELL           KS   COUNTY OFFICIAL

            MITCHELL COUNTY COMMUNICATIONS OFFICER REPORTING.

&&

PFANNKUCH
Local storm report, Jun 27, 12:00 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1200 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     1 S HEBRON              40.15N 97.59W
06/26/2008  M60 MPH          THAYER             NE   AWOS

            60 MPH WINDS MEASURED AT HEBRON MUNICIPAL AIRPORT

&&

PFANNKUCH
Local storm report, Jun 27, 12:27 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1227 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HEAVY RAIN       16 SSE OSBORNE          39.23N 98.58W
06/27/2008  M3.40 INCH       OSBORNE            KS   PUBLIC

&&

ODER
Local storm report, Jun 27, 12:56 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1256 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             3 E RANDALL             39.64N 97.99W
06/26/2008  E1.00 INCH       JEWELL             KS   PUBLIC

            HAIL COVERING THE GROUND

0622 PM     HAIL             10 NE PLAINVILLE        39.34N 99.17W
06/26/2008  E1.00 INCH       ROOKS              KS   PUBLIC

            HAIL UP TO QUARTER SIZE

0701 PM     HAIL             SCOTTSVILLE             39.54N 97.95W
06/26/2008  E1.75 INCH       MITCHELL           KS   LAW ENFORCEMENT

            STRONG WINDS REPORTED AS WELL

0725 PM     HAIL             7 ENE CODELL            39.23N 99.06W
06/26/2008  E1.25 INCH       ROOKS              KS   PUBLIC

0730 PM     HAIL             SCOTTSVILLE             39.54N 97.95W
06/26/2008  E2.00 INCH       MITCHELL           KS   PUBLIC

            60 TO 70 MPH WINDS ALSO REPORTED

0810 PM     HAIL             2 E RANDALL             39.64N 98.01W
06/26/2008  E0.88 INCH       JEWELL             KS   PUBLIC

0817 PM     HAIL             1 E RANDALL             39.64N 98.03W
06/26/2008  E1.75 INCH       JEWELL             KS   PUBLIC

0857 PM     TSTM WND GST     GOTHENBURG              40.93N 100.16W
06/26/2008  E60.00 MPH       DAWSON             NE   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS IN GOTHENBURG

0910 PM     TSTM WND GST     COZAD                   40.86N 99.99W
06/26/2008  E70.00 MPH       DAWSON             NE   TRAINED SPOTTER

            60 TO 70 MPH GUSTS

0915 PM     TSTM WND GST     2 W WILSONVILLE         40.11N 100.14W
06/26/2008  E60.00 MPH       FURNAS             NE   PUBLIC

0927 PM     HAIL             CAMBRIDGE               40.28N 100.17W
06/26/2008  E1.00 INCH       FURNAS             NE   LAW ENFORCEMENT

0939 PM     TSTM WND GST     BEAVER CITY             40.14N 99.83W
06/26/2008  E60.00 MPH       FURNAS             NE   LAW ENFORCEMENT

0959 PM     TSTM WND GST     PHILLIPSBURG            39.75N 99.32W
06/26/2008  M54.00 MPH       PHILLIPS           KS   AWOS

            AWOS MEASURED GUST TO 54 MPH AT AIRPORT

1004 PM     TSTM WND GST     ELM CREEK               40.72N 99.38W
06/26/2008  E60.00 MPH       BUFFALO            NE   EMERGENCY MNGR

1006 PM     TSTM WND GST     2 S STOCKTON            39.41N 99.27W
06/26/2008  E80.00 MPH       ROOKS              KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED WINDS AT 70 TO 80 MPH.

1012 PM     HAIL             PHILLIPSBURG            39.75N 99.32W
06/26/2008  E0.75 INCH       PHILLIPS           KS   CO-OP OBSERVER

            HAIL IS COVERING THE GROUND AND BEING DRIVEN BY 50 MPH
            WIND.

1014 PM     TSTM WND GST     PALCO                   39.25N 99.56W
06/26/2008  E60.00 MPH       ROOKS              KS   LAW ENFORCEMENT

            ESTIMATED 50 TO 60 MPH WINDS AND DIME SIZED HAIL.

1018 PM     TSTM WND GST     KEARNEY                 40.70N 99.08W
06/26/2008  M80.00 MPH       BUFFALO            NE   EMERGENCY MNGR

1045 PM     TSTM WND GST     2 E JUNIATA             40.59N 98.47W
06/26/2008  E60.00 MPH       ADAMS              NE   NWS EMPLOYEE

1048 PM     TSTM WND GST     LEBANON                 39.81N 98.56W
06/26/2008  E60.00 MPH       SMITH              KS   LAW ENFORCEMENT

1049 PM     TSTM WND GST     4 NE GRAND ISLAND       40.96N 98.31W
06/26/2008  M63.00 MPH       HALL               NE   ASOS

            SHINGLES WERE REPORTED BLOWN OFF ROOF IN NORTHERN GRAND
            ISLAND.

1052 PM     TSTM WND GST     HASTINGS                40.59N 98.39W
06/26/2008  M63.00 MPH       ADAMS              NE   ASOS

            HASTINGS ASOS MEASURED GUST TO 63 MPH

1053 PM     TSTM WND GST     2 WNW HASTINGS          40.60N 98.43W
06/26/2008  M63.00 MPH       ADAMS              NE   ASOS

            MEASURED AT THE HASTINGS MUNICIPAL AIRPORT.

1102 PM     TSTM WND GST     BURR OAK                39.87N 98.30W
06/26/2008  E70.00 MPH       JEWELL             KS   CO-OP OBSERVER

1123 PM     HAIL             TIPTON                  39.34N 98.47W
06/26/2008  E1.00 INCH       MITCHELL           KS   COUNTY OFFICIAL

            MITCHELL COUNTY COMMUNICATIONS OFFICER REPORTING.

1155 PM     TSTM WND GST     1 S HEBRON              40.15N 97.59W
06/26/2008  M60.00 MPH       THAYER             NE   AWOS

            60 MPH WINDS MEASURED AT HEBRON MUNICIPAL AIRPORT

1220 AM     HEAVY RAIN       16 SSE OSBORNE          39.23N 98.58W
06/27/2008  M3.40 INCH       OSBORNE            KS   PUBLIC

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:14 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks46 min
Jun 26, 7:19 PM CDTSevere Thunderstorm WarningGIDJewell41 min
Jun 26, 7:48 PM CDTFlash Flood WarningGIDJewell, Mitchell6 hr
Jun 26, 8:00 PM CDTSevere Thunderstorm WarningGIDJewell45 min
Jun 26, 8:32 PM CDTSevere Thunderstorm WarningGIDMitchell27 min
Jun 26, 9:04 PM CDTSevere Thunderstorm WarningGIDPhillips41 min
Jun 26, 9:08 PM CDTSevere Thunderstorm WarningGIDOsborne52 min
Jun 26, 9:26 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks49 min
Jun 26, 9:45 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith45 min
Jun 26, 10:16 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith44 min
Jun 26, 10:25 PM CDTSevere Thunderstorm WarningGIDJewell, Phillips, Smith50 min
Jun 26, 11:01 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Rooks, Smith44 min
Jun 26, 11:15 PM CDTSevere Thunderstorm WarningGIDJewell, Smith45 min
Jun 27, 4:17 AM CDTFlash Flood WarningGIDJewell5 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.